Alert archive / Ohio / Special Weather Statements in 2012
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at May 1, 2012, 8:05 PM EDT for Highland County, Ohio. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2012, 8:05 PM EDT (00:05 UTC)
- Expired
- May 1, 2012, 8:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Wilmington, OH
County Highland County, OH
The radar
The Cincinnati radar (KILN), 18 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.1 hours before the alert went out and 340 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1907 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
964 WWUS81 KILN 020005 SPSILN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 805 PM EDT TUE MAY 1 2012 OHZ071-072-078>080-020045- BROWN OH-CLINTON OH-WARREN OH-CLERMONT OH-HIGHLAND OH- 805 PM EDT TUE MAY 1 2012 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HIGHLAND...NORTHEASTERN CLERMONT...SOUTHEASTERN WARREN...SOUTHERN CLINTON AND NORTHERN BROWN COUNTIES THROUGH 845 PM EDT... AT 801 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR EDENTON... MOVING EAST AT 45 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BLANCHESTER... FAYETTEVILLE...ST. MARTIN...LYNCHBURG...NEW VIENNA...HILLSBORO AND MARSHALL. ALSO...WOODVILLE...CHASETOWN...WESTBORO...MIDLAND...MARTINSVILLE... MORRISVILLE...RUSSELL AND NEW MARKET ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. LAT...LON 3938 8360 3912 8346 3913 8413 3931 8417 $$ BINAU
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at May 1, 7:55 PM EDT, 10 minutes earlier.
Area forecast discussion, May 1, 7:55 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 755 PM EDT TUE MAY 1 2012 .SYNOPSIS... A DISTURBANCE WILL MOVE THROUGH THIS EVENING ALLOWING FOR SHOWERS AND THUNDERSTORMS. ANOTHER SYSTEM WILL BRING THE CHANCE FOR ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY TO THE AREA FOR WEDNESDAY AND WEDNESDAY NIGHT. HIGH PRESSURE WILL ALLOW FOR DRY CONDITIONS ON THURSDAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... MCV CONTINUES TO IMPACT THE AREA THIS EVENING. THUNDERSTORMS ARE ONGOING ACROSS THE FA WITH ADDITIONAL THUNDERSTORM ACTIVITY ACROSS INDIANA. THESE THUNDERSTORMS WILL CONTINUE TO MOVE TO THE ENE THROUGH THE REMAINDER OF THE EVENING HOURS AND INTO THE OVERNIGHT HOURS. UPDATED THE FORECAST TO INCREASE PRECIPITATION CHANCES AND RAINFALL AMOUNTS. ALTHOUGH THE FA HAS BEEN WORKED OVER SOMEWHAT FROM PREVIOUS CONVECTION...EXPECT THE SEVERE THREAT TO CONTINUE THROUGH MIDNIGHT. FLOODING WILL ALSO BE A CONCERN AS WELL WITH MULTIPLE WAVES OF PRECIPITATION. WITH ENE MOTION EXPECT SOME OF THE NEXT WAVES OF PRECIPITATION TO INFLUENCE MORE OF THE NORTHERN PORTIONS OF THE FA WHERE LESS PRECIPITATION HAS OCCURRED. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... SOUTHERLY FLOW WILL ALLOW TEMPERATURES TO RISE INTO THE MIDDLE TO UPPER 80S ON WEDNESDAY. TEMPERATURES WILL BE A FEW DEGREES COOLER ACROSS THE NORTHERN PORTIONS OF THE FA WHERE MORE CLOUD COVER WILL BE PRESENT. A DISTURBANCE WILL WORK ACROSS MAINLY NORTHERN PORTIONS OF THE FA WEDNESDAY INTO WEDNESDAY NIGHT. THIS FEATURE WILL ALLOW FOR SHOWERS AND THUNDERSTORMS ACROSS THIS AREA. A FEW STORMS MAY REACH SEVERE LIMITS ACROSS EXTREME NORTHERN PORTIONS OF THE FA HOWEVER WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. TEMPERATURES WILL ONLY DROP DOWN INTO THE MIDDLE 60S WEDNESDAY NIGHT AS SOUTHERLY FLOW CONTINUES ACROSS THE FA. && .LONG TERM /THURSDAY THROUGH TUESDAY/... MODELS INDICATE A PERIOD OF WARM BUT UNSETTLED WEATHER. OVERALL PATTERN WILL FEATURE AN UPPER RIDGE WITH NUMEROUS DISTURBANCES INTERACTING WITH AN UNSTABLE AIRMASS TO PRODUCE THUNDERSTORMS FROM TIME TO TIME. DRY WEATHER IS EXPECTED THURSDAY WITH WEAK HIGH PRESSURE AT THE SURFACE AND LACK OF UPPER SUPPORT. SHORT WAVES ALOFT COUPLED WITH A WEAK SURFACE BOUNDARY WILL PROVIDE A GOOD CHANCE FOR THUNDERSTORMS FRIDAY AFTERNOON AND EVENING. FOR SATURDAY AND SUNDAY...THE PRIMARY THREAT FOR THUNDERSTORMS WILL SHIFT SOUTH NEAR THE OHIO RIVER AS THE BOUNDARY BECOMES NEARLY STATIONARY OVER KENTUCKY. A CHANCE OF THUNDERSTORMS WILL OVERSPREAD THE AREA BY LATE MONDAY AS A STRONGER DISTURBANCE MOVES ALONG THE NORTHERN PERIPHERY OF THE UPPER RIDGE. WEAK HIGH PRESSURE AND DRIER WEATHER MAY ENTER THE PICTURE ON TUESDAY. HIGHS UP IN THE 80S THURSDAY AND FRIDAY WILL SLIP BACK TOWARD NORMAL READINGS AROUND 70 BY TUESDAY. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... IN ACTIVE WESTERLY MID LEVEL FLOW...SIGNIFICANT S/W OVER NRN INDIANA TO TRACK E THRU NRN OHIO OVERNIGHT WITH MID LEVEL RIDGE BUILDING OVER OHIO VALLEY ON WEDNESDAY. THIS UPR LEVEL SUPPORT ALONG WITH MODERATE INSTBY HAS LEAD TO SEVERAL BANDS OF THUNDERSTORMS. THESE STORMS WILL CONTINUE TO TRACK EAST ACRS THE TAF SITES THIS EVENING WITH W-E ORIENTED FRONTAL BOUNDARY NEAR THE OHIO RIVER LIFTING NORTH THRU THE TAF SITES LATE OVERNIGHT. THESE STORMS MOVING ACROSS THE REGION THIS EVENING WILL LOWER CIGS INTO MVFR CAT AND VSBYS TO IFR CAT FOR BRIEF PERIODS. AFTER THE CONVECTION PUSHES EAST CLOUDS ARE EXPECTED TO IMPROVE TO VFR BUT SOME MIST MIGHT REDUCE VISIBILITIES. THEREFORE HAVE A MENTION OF MVFR VSBY RESTRICTIONS. SCATTERED CUMULUS WILL OCCUR ON WED WITH SOUTHWEST WINDS INCREASING WITH SOME GUSTS UP TO 25KTS WED AFTN. OUTLOOK...THUNDERSTORMS POSSIBLE FRIDAY INTO SUNDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...NOVAK NEAR TERM...NOVAK SHORT TERM...NOVAK LONG TERM...CONIGLIO AVIATION...AR
Hazardous weather outlook, May 1, 4:24 PM EDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 424 PM EDT TUE MAY 1 2012 OHZ026-034-035-022030- HARDIN-MERCER-AUGLAIZE- 424 PM EDT TUE MAY 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL OHIO. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE REGION THROUGH THE EARLY EVENING HOURS. SEVERE WEATHER IS NOT EXPECTED ALTHOUGH THERE COULD BE SOME SMALL HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ042>046-051>056-065-074-022030- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-FAIRFIELD-HOCKING- 424 PM EDT TUE MAY 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO AND MIAMI VALLEY OF OHIO. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE REGION THIS EVENING. A FEW STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS THIS EVENING. AN ISOLATED TORNADO AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>064-070>073-077>082- 088-022030- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-PREBLE-MONTGOMERY-GREENE- FAYETTE OH-PICKAWAY-BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT- BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 424 PM EDT TUE MAY 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS EVENING. DAMAGING WINDS...HAIL...AND TORNADOES WILL BE POSSIBLE WITH THESE STORMS. IN ADDITION... LOCALLY HEAVY RAINFALL MAY ALSO OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS.
In the hours before
Local storm report, May 1, 7:21 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
721 PM EDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL CHILLICOTHE 39.34N 82.99W
05/01/2012 M1.00 INCH ROSS OH PUBLIC
&&
BCSpecial weather statement, May 1, 7:24 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
724 PM EDT TUE MAY 1 2012
INZ080-KYZ089>096-OHZ071-077-078-020015-
SWITZERLAND IN-KENTON KY-OWEN KY-PENDLETON KY-BOONE KY-CAMPBELL KY-
CARROLL KY-GALLATIN KY-GRANT KY-HAMILTON OH-WARREN OH-CLERMONT OH-
724 PM EDT TUE MAY 1 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CLERMONT...
SOUTHEASTERN WARREN...HAMILTON...NORTHERN GRANT...GALLATIN...
CARROLL...CAMPBELL...BOONE...WESTERN PENDLETON...NORTHWESTERN OWEN...
KENTON AND SWITZERLAND COUNTIES THROUGH 815 PM EDT...
AT 720 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM MOUNT HEALTHY HEIGHTS TO BURLINGTON TO MARKLAND...
MOVING EAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THESE STORMS. THIS WILL CAUSE LOCALIZED FLOODING OF
POORLY DRAINED AREAS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FINNEYTOWN...WARSAW...
OAKBROOK...WYOMING...VILLA HILLS...SHARONVILLE...FLORENCE...CRESCENT
SPRINGS...LUDLOW...UNION...CINCINNATI AND READING.
ALSO...SANDERS...FLORENCE...CINCINNATI-NORTHERN KENTUCKY
INTERNATIONAL AIRPORT...CONSTANCE...SPARTA...GLENDALE...WOODLAWN AND
PATRIOT ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3890 8487 3929 8457 3929 8401 3926 8400
3925 8399 3905 8414 3862 8455 3861 8516
BINAULocal storm report, May 1, 7:48 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
748 PM EDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG RARDEN 38.92N 83.24W
05/01/2012 SCIOTO OH EMERGENCY MNGR
6 TREES DOWN ACROSS ROADS
&&
BCLocal storm report, May 1, 7:53 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
753 PM EDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 5 NW WAVERLY 39.18N 83.05W
05/01/2012 M1.75 INCH PIKE OH TRAINED SPOTTER
&&
BCLocal storm report, May 1, 8:02 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
802 PM EDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG 6 SW PIKETON 39.01N 83.08W
05/01/2012 PIKE OH TRAINED SPOTTER
SEVERAL TREES DOWN
&&
BCSpecial weather statement, May 1, 8:05 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 805 PM EDT TUE MAY 1 2012 OHZ071-072-078>080-020045- BROWN OH-CLINTON OH-WARREN OH-CLERMONT OH-HIGHLAND OH- 805 PM EDT TUE MAY 1 2012 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HIGHLAND...NORTHEASTERN CLERMONT...SOUTHEASTERN WARREN...SOUTHERN CLINTON AND NORTHERN BROWN COUNTIES THROUGH 845 PM EDT... AT 801 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR EDENTON... MOVING EAST AT 45 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BLANCHESTER... FAYETTEVILLE...ST. MARTIN...LYNCHBURG...NEW VIENNA...HILLSBORO AND MARSHALL. ALSO...WOODVILLE...CHASETOWN...WESTBORO...MIDLAND...MARTINSVILLE... MORRISVILLE...RUSSELL AND NEW MARKET ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. LAT...LON 3938 8360 3912 8346 3913 8413 3931 8417 BINAU
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 9:00 PM EDT | Special Weather Statement | ILN | Preble | 60 min |
| May 1, 9:06 PM EDT | Areal Flood Advisory | ILN | Preble | 4 hr |
| May 1, 9:31 PM EDT | Flash Flood Warning | ILN | Butler, Montgomery, Preble | 3 hr |
| May 1, 9:59 PM EDT | Special Weather Statement | ILN | Clinton, Greene | 31 min |
| May 1, 10:00 PM EDT | Areal Flood Warning | ILN | Hamilton | 3 hr |
| May 1, 10:01 PM EDT | Special Weather Statement | ILN | Butler | 29 min |
| May 1, 10:21 PM EDT | Special Weather Statement | ILN | Clinton, Fayette | 39 min |
| May 1, 10:28 PM EDT | Flash Flood Warning | ILN | Butler, Hamilton | 4 hr |
| May 1, 10:30 PM EDT | Areal Flood Advisory | ILN | Clinton, Greene, Warren | 3 hr |
| May 1, 11:26 PM EDT | Special Weather Statement | ILN | Clinton | 34 min |
| May 1, 11:29 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Clinton, Highland, Warren | 31 min |
| May 1, 11:36 PM EDT | Areal Flood Advisory | ILN | Brown, Clermont, Highland | 3 hr |
| May 1, 11:44 PM EDT | Special Weather Statement | ILN | Butler | 61 min |
| May 2, 12:08 AM EDT | Special Weather Statement | ILN | Warren | 37 min |
| May 2, 12:12 AM EDT | Flash Flood Warning | ILN | Brown, Clermont, Clinton, Highland, Warren | 4 hr |
| May 2, 12:17 AM EDT | Special Weather Statement | ILN | Pike | 28 min |
| May 2, 12:19 AM EDT | Areal Flood Advisory | ILN | Auglaize, Mercer | 3 hr |
| May 2, 12:40 AM EDT | Special Weather Statement | ILN | Clermont | 35 min |
| May 2, 12:53 AM EDT | Areal Flood Advisory | ILN | Pike, Ross | 3 hr |
| May 2, 12:57 AM EDT | Special Weather Statement | ILN | Pike, Ross | 33 min |
| May 2, 1:12 AM EDT | Special Weather Statement | ILN | Greene | 33 min |
| May 2, 1:23 AM EDT | Areal Flood Advisory | ILN | Auglaize, Hardin, Logan, Shelby, Union | 3 hr |
| May 2, 1:24 AM EDT | Special Weather Statement | ILN | Pike, Scioto | 21 min |
| May 2, 2:25 AM EDT | Areal Flood Warning | ILN | Hamilton | 9 hr |
| May 2, 2:38 AM EDT | River Flood Warning | ILN | Clermont, Hamilton | 9 hr |
| May 2, 2:38 AM EDT | River Flood Warning | ILN | Clermont, Hamilton, Warren | 11 hr |
Nearby
Special Weather Statements in Ohio, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.